Mayo Clinic Connect
Just started this med for spiking blood pressure in evening. Has anyone experienced severe stomach pain from this, or insomnia? I take with food, and the pain started almost 18 hours later!
Liked by heartbreaker, phoenix1647, sue225, lucky1038
Can’t answer that I take for arrhythmia disturbance but I am hypertensive can’t see a big drop in thatbut only take .25 mg
I had sudden severe back pain 1 day after starting this drug. MD said leg pain had been reported but not back. Stopped the drug and 24 hours later no more pain.
I just started this also.. No stomach pain but get tired a couple hours after. Had the diarrhea the first day and lots of gas for a couple days but seems to be much better. I sometimes ask the pharmacist if he has herd of side effects not on the list given you. They know more about that than the doctors do.
I was advised by the afib specialist to take the metoprolol right before going to bed. I am on 50 mg. I am also on Xarelto . I have had severe gas and bloating with a different pressure pill but not the metoprolol. I do have severe pain in my right leg where arthritis is in the hip but not as severe as when I was not on that pill. I see Kathe had also reported back and leg pain. The pharmacist told me that I could take gas relief pills when the problem occurs. At the moment I am on antibiotics so we believe the pains are from the antibiotics and not another medication. We all have different side effects. I have two cardiologists and of course a surgeon…three doctors and three different opinions about blood thinners and recovery from the heart valve surgery.
Jump to this post
What do you take the metropol for? And yes pharmacist do know more of the side effects for sure.
High blood pressure. I have so much trouble from blood pressure pills. Was on diltizan and nose was so blocked also a cough. Tried so many different ones.
I hear ya I take for an arrhythmia but also take small dose amlodopiene and Losartan no issues thank God.
Tried both of them also. Feet swelled so bad I bought wider shoes and that didn’t help. Had to put my slippers on later in the day.
Wow I have no issue like I say feel blessed I tolerate it🙏🏻
I also had problems with swelling in the feet and legs with amlodopiene. I stopped taking it because the swelling was so bad I had trouble walking. My blood pressure was below the current 120/80 rate. I still take Micardis and metprolol and have been on them for many years.
I have been on beta-blockers to treat an arrythmia for about two years. For the first three to four months, I tried about four different beta blockers. All of them gave m me horrible upper gastric pain under the rib cage on the right side. The pain would start about 40 minutes after taking the pill and would plague me for hours. The worst offender was bisoprolol. I decided to soldier on choosing the betablocker that gave me the degree of pain that I felt I could live with. That was metoprolol. It was controlling my non-sustained ventricular tachycardia and I did not want to go back to the pre-medication state. After 10 months! of being on beta-blockers,my body finally accepted the metoprolol tartrate. I no longer get that awful pain that sometimes reduced me to tears. Within the betablocker family, it might be worthwhile to try a different one. Sometimes its not the medication but one of the fillers or non-medicinal ingredients that cause side effects. Sometimes the generic pill has a different effect than the brand name version.
I have been on a very low dose of metoprolol for 3 months and have developed trouble sleeping and weight gain. I, too, hope the side effects will go away eventually. I take it for a-fib and there are worse Drugs out there with even worse side effects, so I stick with this. Tried Losartan and also Amiodarone with much worse side effects. I would like to go back to the ancient drug, digoxin, which I took years ago when I had a-fib following valve surgery, but once you are on a betablocker, it is hard to get off.
Many people mention weight gain on Metoprolol. Has not happened to me.
Me either but seems to be messing with my bowels😬
I have irritable bowel with constipation. The metoprolol doesnt just slow my heart rate, it also seems to have worsened my constipation. I never used laxatives until starting metoprolol. It has become an issue.
version 188.8.131.52.2.9Page loaded in 1.302 seconds